MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HIGH OFFSET NEUTRAL MODULAR NECK; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL

SMITH & NEPHEW, INC. HIGH OFFSET NEUTRAL MODULAR NECK; PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Catalog Number 71352112
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/18/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed.Mechanical fall secondary to etoh (alcohol), fell on right side, causing periprosthetic fracture.Subject had femoral stem, femoral head and femoral neck revised.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.A review of the complaint history for the listed parts revealed no prior complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Our clinical/medical team concluded: based on the surgeon¿s statement provided, the root cause of the periprosthetic fracture was due to the patient¿s intoxication, trip and fall on her right side.The future impact to the patient beyond the revision cannot be determined.No further clinical/medical assessment is warranted at this time.Without the actual products involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
HIGH OFFSET NEUTRAL MODULAR NECK
Common Device Name
PROSTHESIS, HIP, HEMI-, TRUNNION-BEARING, FEMORAL, METAL/POLYACETAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7875135
Report Number1020279-2018-01808
Device Sequence Number184713
Product Code JDH
UDI-Device Identifier03596010619549
UDI-Public03596010619549
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71352112
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;